| Model Number |
H74939347070470 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/26/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon burst occurred.The 80% stenosed target lesion was located in the mildly tortuous and mildly calcified arteriovenous fistula on the upper arm.A 7.0mm x 40mm x 75cm athletis balloon was advanced for percutaneous transluminal angioplasty.However, the balloon burst during initial inflation at rated burst pressure under 30 seconds.The procedure was completed with another of the same device.There were no patient complications as a result of this event.
Additional Manufacturer Narrative
Device evaluated by mfr: the athletis device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 34 atmospheres as per athletis specification.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 5mm distal from the distal markerband.A visual and tactile examination identified no kinks or damage to the shaft and to the tip.No other issues were identified with the device.
Event or Problem Description